MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME

AOMORI OLYMPUS CO., LTD. SINGLE USE 3-LUMEN SPHINCTEROTOME V; SINGLE USE 2-LUMEN SPHINCTEROTOME
Model Number KD-V411M-0725
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being supplemented to provide a correction to a previously submitted report.Corrected field: b5.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that sphincterotome had a broken knife wire.There were no reports of patient harm.
 
Event or Problem Description
It was reported that sphincterotome had a broken knife wire.There were no reports of patient harm.Translation of inquiry record determined as a complaint done by triage complaint evaluator (b)(6) fluent in english and korean on 05-mar-2025.
 
Additional Manufacturer Narrative
The device was not returned to olympus for inspection.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The event can be prevented by following the instructions for use which state: since the cutting wire is very thin, it may break off in the following cases: the distance between the papilla of vater and the wire is very short, the output is too high or activated while the wire touches metal parts of the endoscope, or the wire is tightened too strong.When the wire breaks off, its proximal end will be retracted toward the endoscope if the slider is pulled.If the slider is pushed, the wire will be pushed out toward the papilla or move sideways.If the wire breaks off, stop the output immediately and pull the slider completely to retract the broken wire into the tube.Then withdraw the instrument from the papilla.Otherwise, patient injury, such as perforations, bleeding, or lacerations within the biliary duct and/or damage of the endoscope could result.Be sure that the rear end of the cutting wire is extended from the distal end of the endoscope.In case the cutting wire contacts the forceps elevator, insufficient output or unintended tissue injury may occur.Do not activate output while the cutting wire touches the metal parts of the endoscope, or they are being close together.This could burn the tissue and/or damage the endoscope or the instrument.When activating output, set the output mode of the electrosurgical unit to ¿cut¿ or ¿blend¿.Activating output in the ¿coagulation¿ mode could break the cutting wire of the instrument.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE 3-LUMEN SPHINCTEROTOME V
Common Device Name
SINGLE USE 2-LUMEN SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21745273
Report Number9614641-2025-00415
Device Sequence Number13134476
Product Code KNS
UDI-Device Identifier04953170380587
UDI-Public04953170380587
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K950166
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-V411M-0725
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/10/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown